12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Almost sure weak convergence for the generalize...
View graph of relations

« Back

Almost sure weak convergence for the generalized orthogonal ensemble.

Research output: Contribution to journalJournal article

Published

Journal publication date1/10/2001
JournalJournal of Statistical Physics
Journal number1-2
Volume105
Number of pages27
Pages309-335
Original languageEnglish

Abstract

The generalized orthogonal ensemble satisfies isoperimetric inequalities analogous to the Gaussian isoperimetric inequality, and an analogue of Wigner's law. Let v be a continuous and even real function such that V(X)=tracev(X)/n defines a uniformly p-convex function on the real symmetric n×n matrices X for some p2. Then (dX)=e –V(X) dX/Z satisfies deviation and transportation inequalities analogous to those satisfied by Gaussian measure(6, 27), but for the Schatten c p norm. The map, that associates to each XM s n () its ordered eigenvalue sequence, induces from a measure which satisfies similar inequalities. It follows from such concentration inequalities that the empirical distribution of eigenvalues converges weakly almost surely to some non-random compactly supported probability distribution as n.

Bibliographic note

RAE_import_type : Journal article RAE_uoa_type : Pure Mathematics